Ask an expert
Question

30 Oct 2006

Spotting while on Clomid?
Hi,
I've been on Clomid now for 5 (going for 6) months. On week 3 I thought I had implantation bleeding (now not to sure). My period was late for 1 week, I started yesterday, but it's a funny colour, and not as usual. My breast has been tender even before the spot bleeding and I suffered BIG TIME with "PMS" (from the spotting-time till yesterday). We've been TTC for 5 yrs now, I had an etopic about 2 yrs ago, had a couple of laporoscopies, last one in Aug '06, due to PCOS.

Can anyone help me??
Answer 327 views
Expert
Fertility expert
fertility expert

01 Jan 0001

Dear Jackie

The symptoms all indicate the liklihood of ovulation having occured with a fairly significant progesterone response. However, there is no guarantee that the quality of the eggs produced are optimal for fertilisation and or pregnancy. I also would discourage the consecutive use of clomid over a long period as this will predispose to cyst formation and not necessarily enhance the chances of conception. It may be appropriate to change the ovulation induction protocol and should this fail, consideration should be given to proceeding with IVF.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9433 votes
No
68% - 19970 votes
Vote